MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE
Model Number P30P-001X01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor blood pump, s/n, (b)(4) on the patient at the time of the event was in use from (b)(6) 2021 until (b)(6) 2022 (103 days).We have reviewed the production records of the excor blood pump, s/n (b)(4).This pump was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted berlin heart, inc on (b)(6) 2022 to report that a patient supported in the lvad configuration had developed hemolysis and was planning a pump change.The ldh levels were as follows: baseline 853 ((b)(6) 2021); 1362 ((b)(6) 2021); 1263 ((b)(6) 2021); 1253 ((b)(6) 2021); 2056 ((b)(6) 2021); 1429 ((b)(6) 2021); 2365 ((b)(6) 2022), 4183 ((b)(6) 2022).The high end of ldh normal for the site is 334 for this patient's age.Of note: this patient's baseline has always been elevated due to liver failure secondary to a failing fontan physiology.The site also reported that there was a soft "chirp" that was audible at the outflow valve since (b)(6) 2021 and that goes away with slight pressure over the pu valve.However, the sound returns when the pressure is released.This chirp has been unchanged since (b)(6) 2021.The pump has been filling and ejecting completely, and no dimples or graphite dust have been noted.
 
Additional Manufacturer Narrative
During initial visual examination of the returned blood pump, no defect could be detected.The blood pump was then tested for functional performance, where it met its required functional performance.During testing no chirping sound was detected.It was detected that the thickness profile in two of the valve leaflets varied slightly, however, still within the specification.The valves were functioning as intended, both during testing in the production and during this analysis.No vibration was observed.Previous analysis has shown that the squeaking or chirping of a blood pump valve results from a vibration of the leaflets.In this case, the reported squeaking sound at the outflow valve could not be reproduced during analysis and no vibration of the leaflets was observed.Therefore, no correlation between the pump and the increased hemolysis values of the patient could be determined.

Brand Name
BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key13446384
Report Number3004582654-2022-00011
Device Sequence Number17225418
Product Code DSQ
UDI-Device Identifier04260090040126
UDI-Public04260090040126
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberP30P-001X01
Device Catalogue NumberP30P-001X01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age7 YR
Patient SexMale
Patient Weight21 KG